Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 7, 2019, 5:07 AM CDT for Atascosa County, Bexar County, Wilson County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 5:07 AM CDT (10:07 UTC)
- Expired
- Apr 7, 2019, 5:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atascosa County, TX, Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:15 AM CDT | HAIL 0.75 | Pleasanton, TX | SPOTTER NETWORK REPORT OF PENNY SIZED HAIL IN PLEASANTON |
| Apr 7, 5:40 AM CDT | HAIL 1 | 6 S La Vernia, TX | COCORAHS REPORT OF QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 1:55 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
505
WUUS54 KEWX 071007
SVREWX
TXC013-029-493-071045-
/O.NEW.KEWX.SV.W.0016.190407T1007Z-190407T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
507 AM CDT Sun Apr 7 2019
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Atascosa County in south central Texas...
Western Wilson County in south central Texas...
Southeastern Bexar County in south central Texas...
* Until 545 AM CDT.
* At 507 AM CDT, a severe thunderstorm was located over Jourdanton,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pleasanton, Floresville, Jourdanton, Poteet, Charlotte, Elmendorf,
Calaveras Lake, Leming, Sandy Oaks, Buena Vista, Mitchell Lake,
Losoya, Southton, Canada Verde, Graytown, Thelma, Coughran,
Dobrowolski, Amphion and Espey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2880 9845 2880 9873 2923 9858 2933 9840
2932 9809 2896 9822
TIME...MOT...LOC 1007Z 206DEG 29KT 2891 9855
HAIL...1.00IN
WIND...60MPH
$$
BMW1 follow-up statement
339
WWUS54 KEWX 071027
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
527 AM CDT Sun Apr 7 2019
TXC013-029-493-071045-
/O.CON.KEWX.SV.W.0016.000000T0000Z-190407T1045Z/
Atascosa TX-Wilson TX-Bexar TX-
527 AM CDT Sun Apr 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON AND SOUTHEASTERN
BEXAR COUNTIES...
At 526 AM CDT, a severe thunderstorm was located over Leming, or near
Poteet, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pleasanton, Floresville, Poteet, Elmendorf, Calaveras Lake, Leming,
Sandy Oaks, Buena Vista, Mitchell Lake, Losoya, Southton, Canada
Verde, Graytown, Thelma, Amphion, Espey and Braunig Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2894 9844 2894 9868 2923 9858 2933 9840
2932 9809 2913 9816 2905 9831
TIME...MOT...LOC 1026Z 200DEG 28KT 2905 9850
HAIL...1.00IN
WIND...60MPH
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:46 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 7, 4:46 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 446 AM CDT Sun Apr 7 2019 .SHORT TERM (Today through Monday)... The main concern in the short term portion of the forecast will be the chance for severe weather across south central Texas. Current radar shows an MCS in progress across the Rio Grande plains, with some damaging wind reports already received from Eagle Pass. Based on radar trends and the last several runs of the HRRR model, the threat for severe weather is expected to shift eastward through the early morning hours. The primary hazards will be damaging winds and large hail, although a brief tornado can not be ruled out. In addition, low-level moisture transport along with deep lift will promote locally heavy rainfall across a good portion of south central Texas. Based on rainfall amounts from yesterday and the expectation of additional rainfall today, we have kept the Flash Flood Watch for portions of the I-35 corridor intact. The MCS is expected to gradually shift northeast during the late afternoon and evening hours, resulting in a decrease in rain chances this evening and overnight for most areas. The exception will be north of a Llano to New Braunfels to Cuero line where some additional convection remains possible through tonight. The forecast will trend drier and much less active as the upper trough bringing the current round of active weather moves to the east. Sunny skies, northerly winds and highs in the 80s can be expected on Monday. && .LONG TERM (Monday Night through Saturday)... For the early and middle portion of the work week, we expect dry and warm conditions as mid and upper level ridging builds in from the west. Highs on Tuesday and Wednesday will be well into the mid 80s to upper 90s. Locations along the Rio Grande may flirt with 100 degrees on Wednesday. On Thursday, an upper level trough axis be moving through the southern plains states. This system will usher a Pacific cold front into the region on Thursday with temperatures cooling only slightly. A more northern stream cold front is then expected to move in on Friday and this will drop temperatures back down closer to climatological normals for early April. By late week, a strong upper low will drop southward into the desert southwest. This will serve to deepen the upper trough axis and bring an increasing chance of rain for Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 60 84 60 88 / 80 20 - 0 0 Austin Bergstrom Intl Airport 74 59 85 58 88 / 90 20 - 0 0 New Braunfels Muni Airport 74 57 85 58 88 / 90 10 - 0 0 Burnet Muni Airport 73 57 81 57 87 / 70 20 - 0 0 Del Rio Intl Airport 88 59 89 60 93 / 10 0 0 0 0 Georgetown Muni Airport 74 59 82 58 87 / 80 30 - 0 0 Hondo Muni Airport 80 58 89 59 90 / 60 10 0 0 0 San Marcos Muni Airport 75 58 85 58 88 / 90 20 - 0 0 La Grange - Fayette Regional 74 60 84 57 86 / 100 30 - 0 0 San Antonio Intl Airport 76 60 87 60 88 / 80 10 - 0 0 Stinson Muni Airport 77 58 88 60 88 / 80 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 PM CDT this afternoon for Bastrop-Blanco- Caldwell-Hays-Lee-Travis-Williamson. && Aviation...17 Short-Term/Long-Term...Platt
Hazardous weather outlook, Apr 7, 4:31 AM CDT, 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 431 AM CDT Sun Apr 7 2019 TXZ171>173-183>194-202>209-217>225-228-080945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 431 AM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Rest of Tonight. A cluster of moderate to heavy showers and strong to severe thunderstorms are forecast to continue moving from southwest to northeast. A Severe Thunderstorm Watch is in effect for the rest of the tonight period. Large hail and damaging wind gusts are the primary threats. Some locally heavy rainfall may also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A complex of showers and thunderstorms is forecast to continue moving across the southern part of South Central Texas through late Sunday morning. Some storms could be strong to severe, with hail and damaging wind gusts. A Severe Thunderstorm Watch is in effect for most of the southern counties through 9 AM Sunday. Locally heavy rainfall may also be possible. A Flash Flood Watch is in effect through Sunday afternoon for Bastrop, Blanco, Caldwell, Hays, Lee, Travis, and Williamson counties. Heavy rains that occurred Saturday could combine with an additional 1 to 3 inches of rain expected Sunday and lead to a flash flood threat. No hazardous weather is expected Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 7, 12:21 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 1 SSW GIDDINGS 30.17N 96.94W
04/07/2019 E0.75 INCH LEE TX LAW ENFORCEMENT
PEA TO PENNY SIZED HAIL REPORTED AT THE LEE
COUNTY SHERIFFS OFFICE JUST SOUTH OF
GIDDINGS.
&&
JRLocal storm report, Apr 7, 3:19 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG EAGLE PASS 28.71N 100.50W
04/07/2019 MAVERICK TX TRAINED SPOTTER
FIRST REPORT OF DOWNED POWER LINES IN EAGLE
PASS VIA SCANNER TRAFFIC. THEY ARE STARTING
TO CHECK TOWN FOR DAMAGE AND/OR FLOODING
ISSUES.
&&
OBSpecial weather statement, Apr 7, 3:38 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
338 AM CDT Sun Apr 7 2019
TXZ217-218-228-070945-
Maverick TX-Dimmit TX-Zavala TX-
338 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...DIMMIT
AND ZAVALA COUNTIES UNTIL 445 AM CDT...
At 337 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles north of Cometa to near Gilson Groves.
Movement was east northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Cometa, Brundage, Chaparral Wildlife Management Area, Light, Carrizo
Hill, Loma Vista, Gilson Groves, Catarina, Las Vegas and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.
LAT...LON 2884 10037 2885 10017 2908 9999 2909 9941
2821 9940 2820 10015
TIME...MOT...LOC 0837Z 256DEG 37KT 2887 10009 2821 9981
BMWLocal storm report, Apr 7, 4:00 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG EAGLE PASS 28.71N 100.50W
04/07/2019 MAVERICK TX LAW ENFORCEMENT
POWER AND TELEPHONE LINES REPORTED DOWN.
DAMAGE TO ROOFS OF SEVERAL HOMES REPORTED.
DEBRIS ON SOME ROADWAYS. NO INJURIES
REPORTED.
&&
JRSpecial weather statement, Apr 7, 4:05 AM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 405 AM CDT Sun Apr 7 2019 TXZ203-071000- Uvalde TX- 405 AM CDT Sun Apr 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR UVALDE COUNTY UNTIL 500 AM CDT... At 404 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Laguna to 7 miles northeast of Blewett to Uvalde Estates. Movement was northeast at 50 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Uvalde, Sabinal, Knippa, Uvalde Estates, Garner State Park, Reagan Wells, Utopia and Concan. A Severe Thunderstorm Watch remains in effect until 900 AM CDT for south central Texas. LAT...LON 2962 10000 2963 9941 2909 9942 2909 9999 TIME...MOT...LOC 0904Z 205DEG 43KT 2936 10006 2924 9992 2913 9985 BMW
Special weather statement, Apr 7, 4:43 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
443 AM CDT Sun Apr 7 2019
TXZ219-220-071030-
Frio TX-Atascosa TX-
443 AM CDT Sun Apr 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRIO AND
SOUTHWESTERN ATASCOSA COUNTIES UNTIL 530 AM CDT...
At 443 AM CDT, Doppler radar was tracking a strong thunderstorm near
Zella, or 16 miles northwest of Tilden, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Goldfinch,
Bigfoot, Kyote, Davis, Coughran, Dobrowolski, Amphion and Hindes.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.
LAT...LON 2865 9880 2865 9895 2904 9881 2903 9835
2864 9850 2864 9880
TIME...MOT...LOC 0943Z 205DEG 35KT 2862 9875
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:50 PM CDT | Special Weather Statement | EWX | Comal | 40 min |
| Apr 6, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 41 min |
| Apr 6, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 66 min |
| Apr 6, 8:59 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Hays | 3 hr |
| Apr 6, 9:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 65 min |
| Apr 6, 10:01 PM CDT | Special Weather Statement | EWX | Hays | 59 min |
| Apr 6, 10:19 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 56 min |
| Apr 6, 10:43 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette | 62 min |
| Apr 6, 11:42 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 50 min |
| Apr 7, 12:10 AM CDT | Special Weather Statement | EWX | Caldwell | 35 min |
| Apr 7, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 47 min |
| Apr 7, 3:10 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Apr 7, 3:27 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 63 min |
| Apr 7, 3:38 AM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 67 min |
| Apr 7, 4:05 AM CDT | Special Weather Statement | EWX | Uvalde | 55 min |
| Apr 7, 4:32 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kinney, Medina, Real, Uvalde | 58 min |
| Apr 7, 4:43 AM CDT | Special Weather Statement | EWX | Atascosa | 47 min |
| Apr 7, 5:39 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Frio, Kerr, Medina and 1 more | 51 min |
| Apr 7, 5:46 AM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Apr 7, 5:50 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Gonzales, Guadalupe, Karnes, Wilson | 55 min |
| Apr 7, 6:09 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Karnes, Kendall, Wilson | 66 min |
| Apr 7, 6:30 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| Apr 7, 6:38 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Guadalupe, Kendall and 2 more | 67 min |
| Apr 7, 6:46 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Caldwell, Comal, DeWitt, Fayette and 6 more | 59 min |
| Apr 7, 6:52 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 7, 6:57 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 3 hr |
| Apr 7, 7:40 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Fayette, Lee, Travis, Williamson | 65 min |
| Apr 7, 7:51 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe, Karnes, Wilson | 54 min |
| Apr 7, 7:52 AM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Apr 7, 8:05 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays | 3 hr |
| Apr 7, 8:23 AM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| Apr 7, 8:49 AM CDT | Special Weather Statement | EWX | Bastrop, Lee, Travis, Williamson | 56 min |
| Apr 7, 9:00 AM CDT | Special Weather Statement | EWX | DeWitt | 60 min |
| Apr 7, 9:22 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| Apr 7, 10:09 AM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lavaca | 51 min |
| Apr 7, 11:05 AM CDT | Special Weather Statement | EWX | Fayette | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.